Alert archive / Missouri / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 158, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 28, 2019, 12:29 PM CDT for Knox County, Missouri. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2019, 12:29 PM CDT (17:29 UTC)
- Expired
- Jun 28, 2019, 1:15 PM CDT
- In force
- 46 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Knox County, MO
The radar
The St Louis radar (KLSX), 208 km from the middle of the area, began a volume at 17:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 28, 11:23 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 5.5 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1786 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 1038 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
745
WUUS53 KLSX 281729
SVRLSX
MOC103-281815-
/O.NEW.KLSX.SV.W.0158.190628T1729Z-190628T1815Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
1229 PM CDT Fri Jun 28 2019
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Knox County in northeastern Missouri...
* Until 115 PM CDT.
* At 1229 PM CDT, severe thunderstorms were located along a line
extending from near Greensburg to near Greentop to near Green City,
moving south at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Law enforcement reported wind damage in Lancaster and
Unionville over the past thirty minutes with these storms.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Edina, Greensburg, Plevna, Hurdland, Novelty and Baring.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in St Louis.
&&
LAT...LON 4030 9213 3995 9202 3996 9234 4030 9235
TIME...MOT...LOC 1729Z 354DEG 25KT 4036 9222 4028 9251 4029 9305
HAIL...<.75IN
WIND...60MPH
$$
Gosselin2 follow-up statements
316 WWUS53 KLSX 281752 SVSLSX Severe Weather Statement National Weather Service St Louis MO 1252 PM CDT Fri Jun 28 2019 MOC103-281815- /O.CON.KLSX.SV.W.0158.000000T0000Z-190628T1815Z/ Knox MO- 1252 PM CDT Fri Jun 28 2019 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM CDT FOR KNOX COUNTY... At 1252 PM CDT, severe thunderstorms were located along a line extending from near Edina to 6 miles west of Brashear to 6 miles southeast of Milan, moving south at 30 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Edina, Greensburg, Plevna, Hurdland, Novelty and Baring. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. To report severe weather contact your nearest law enforcement agency. They will send your report to the National Weather Service office in St Louis. && LAT...LON 4030 9213 3995 9202 3996 9234 4030 9235 TIME...MOT...LOC 1752Z 354DEG 25KT 4020 9220 4012 9249 4013 9303 HAIL...<.75IN WIND...60MPH $$ Gosselin
221
WWUS53 KLSX 281815
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
115 PM CDT Fri Jun 28 2019
MOC103-281825-
/O.EXP.KLSX.SV.W.0158.000000T0000Z-190628T1815Z/
Knox MO-
115 PM CDT Fri Jun 28 2019
...THE SEVERE THUNDERSTORM WARNING FOR KNOX COUNTY HAS EXPIRED...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been allowed to expire. However gusty
winds are still possible with these thunderstorms.
A Severe Thunderstorm Watch remains in effect until 600 PM CDT for
northeastern Missouri.
LAT...LON 4030 9213 3995 9202 3996 9234 4030 9235
TIME...MOT...LOC 1815Z 354DEG 25KT 4005 9218 3997 9247 3998 9301
$$
GosselinWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 11:44 AM CDT, 45 minutes earlier.
Area forecast discussion, Jun 28, 11:44 AM CDT, 45 minutes before
Area Forecast Discussion...Updated National Weather Service Saint Louis MO 1144 AM CDT Fri Jun 28 2019 .UPDATE... Issued at 1128 AM CDT Fri Jun 28 2019 Grids have been updated to reflect the MCS which is dropping southward out of Iowa towards NE MO and west central IL. The primary severe weather concern with this thunderstorm complex will be damaging wind gusts. The MCS has shown little sign of weakening thus far, and its outflow boundary may also initiate new thunderstorm development as it moves into a moist and unstable environment. Corfidi vectors initially point to the southwest on the western side of the complex and slightly to the southeast on the eastern side of the complex, but model guidance shows that the vectors become oriented more southerly after 18z. This suggests that the thunderstorm complex would continue propagating with a southerly component for as long as it holds together, although it is unclear whether the initial motion will be more to the southwest or more to the south. Kanofsky && .SHORT TERM... (Through Late Saturday Afternoon) Issued at 336 AM CDT Fri Jun 28 2019 A pattern more typical of summer has become established with an expansive upper high/ridge currently centered in the southern Rockies and the main band of westerlies across the north central and northeastern tier of the CONUS where the primary baroclinic zone resides. Also a key player is an upper low now in northern MS. The upper low will move southwestward over the next 24 hours into the lower MS Valley. A vort max rotating cyclonically around its north side could help induce a few showers this morning across southeast MO. Otherwise I think today will largely be dry and seasonably hot and humid with high temperatures comparable to yesterday and peak afternoon heat indices in the 95-100 degree range. The forecast for tonight is accompanied by a good deal of uncertainty. The upper ridge will build northeastward with the center shifting into the central Rockies/central high plains region. Being on the eastern periphery of the anticyclone aloft will place us in north-northeast flow aloft. This can be troublesome with the main baroclinic zone residing across the upper MS Valley, as it can result in convective complexes moving south or south-southwestward into our area. The GFS and ECWMF suggest this is a possibility with a MCS tracking into northeast and central MO and west central IL, while the NAM largely keeps the system to our north bringing into far northeast MO in a weakening state. Another factor limiting confidence is the performance of the GFS and ECMWF QPF the last few model runs, which has been extremely poor and a reflection of the difficulties and limited skill of models with warm season QPF. For what it's worth the HRRR at this time range is not very enthused. At this point I think 20-30 pops across northeast MO and west central IL overnight into mid-morning on Saturday are reasonable and speak to the uncertainty. A full blown MCS or decaying one could bring a strong wind threat with it. Seasonably hot and humid weather continues on Saturday as the upper ridge/high center continues to shift northeast into the north central Plains, with highs near or slightly higher than today and peak HI values again 95-100. This is based on the expectation that Saturday will be largely void of precipitation from late morning through the afternoon and any potential debris cloud would thin. Glass .LONG TERM... (Saturday Night through Thursday) Issued at 336 AM CDT Fri Jun 28 2019 Sunday through Monday look largely dry and seasonably hot and humid with the upper ridge generally dominating. Highs remain in the lower to middle 90s with peak heat index values of 95-100. By Tuesday the upper ridge bifurcates with one center in the southwest U.S. and the other portion centered in the southeast/Gulf Coast region with a weakness inbetween from the southern into central Plains. By Thursday/Independence Day the models diverge - the GFS has flow aloft becoming weakly quasi-zonal with weak disturbances aloft tracking across the area and an encroaching cold front, whereas the ECWMF keeps the southeast upper ridge more intact. The GFS scenario would have thunderstorm chances ramping up each day Tuesday-Thursday, while the ECMWF is mainly dry until Thursday when it shows potential for diurnally driven showers and storms. Glass && .AVIATION... (For the 12z TAFs through 12z Saturday Morning) Issued at 541 AM CDT Fri Jun 28 2019 Patchy fog is occurring across the area at this time, however it should dissipate by 12z. Thereafter VFR flight conditions should dominate across the region with southerly winds less than 10 kts. There is a chance of showers and thunderstorms late tonight across northeast MO and west central IL, but uncertainty is high and therefore just have a VCTS at KUIN. SPECIFICS FOR KSTL: VFR flight conditions should prevail with southerly winds less than 10 kts. At this time it appears and chance of showers and thunderstorms will occur well north or south of the terminal. Glass && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jun 28, 4:13 AM CDT, 8 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 413 AM CDT Fri Jun 28 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-290915- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 413 AM CDT Fri Jun 28 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. There is a chance for thunderstorms across northeast Missouri and west central Illinois overnight tonight. A strong storm with gusty winds is possible. Major river flooding continues for a few locations along the Mississippi, Missouri, and lower Illinois Rivers. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a slight chance of thunderstorms across northeast Missouri and west central Illinois on Saturday morning. There is a chance of thunderstorms across parts of the area from Tuesday through Thursday. Major river flooding continues for a few locations along the Mississippi, Missouri, and lower Illinois Rivers. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Glass
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 1:14 PM CDT | Special Weather Statement | LSX | Knox, Shelby | 61 min |
| Jun 28, 2:36 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 39 min |
| Jun 28, 3:14 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Lincoln, Montgomery, Pike | 46 min |
| Jun 28, 4:00 PM CDT | Special Weather Statement | LSX | Lincoln, Montgomery, Saint Charles, Warren | 45 min |
| Jun 28, 4:27 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Warren | 37 min |
| Jun 28, 5:00 PM CDT | Special Weather Statement | LSX | Franklin, Jefferson, Saint Louis, City of Saint Louis | 45 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.